Alert archive / North Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 12, NWS Bismarck, ND

December 12, 201632 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Dec 12, 2016, 2:37 PM MST for 32 counties in North Dakota. It took effect at Dec 12, 2016, 5:00 PM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2016, 2:37 PM MST (21:37 UTC)
In effect from
Dec 12, 2016, 5:00 PM MST
Expired
Dec 13, 2016, 9:15 AM MST
In force
16 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

439 
WWUS43 KBIS 122137
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
337 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY THROUGH TUESDAY MORNING...

.WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 25 TO 35 BELOW ZERO
ACROSS NORTH DAKOTA THIS EVENING THROUGH MONDAY MORNING. UNDER
THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30
MINUTES.

NDZ001>005-009>013-017-021>023-025-036-037-130545-
/O.NEW.KBIS.WC.Y.0012.161213T0000Z-161213T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON...
WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...
GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN...
JAMESTOWN
337 PM CST MON DEC 12 2016 /237 PM MST MON DEC 12 2016/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY.

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO
  BETWEEN 6 PM THIS EVENING AND NOON TUESDAY...WITH THE COLDEST
  WIND CHILLS OCCURRING AROUND 6 AM TUESDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ018>020-031>035-040>048-050-051-130545-
/O.NEW.KBIS.WC.Y.0012.161213T0300Z-161213T1600Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN...
CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
337 PM CST MON DEC 12 2016 /237 PM MST MON DEC 12 2016/

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 10 AM CST /9 AM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 10 AM CST /9 AM MST/ TUESDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW 
  ZERO BETWEEN 9 PM THIS EVENING AND 10 AM TUESDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 7 AM TUESDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TWH
6 follow-up statements
219 
WWUS43 KBIS 122149
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
349 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY THROUGH TUESDAY MORNING...

.WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 25 TO 35 BELOW ZERO
ACROSS NORTH DAKOTA THIS EVENING THROUGH TUESDAY MORNING. UNDER
THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30
MINUTES.

NDZ001>005-009>013-017-021>023-025-036-037-130600-
/O.CON.KBIS.WC.Y.0012.161213T0000Z-161213T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON...
WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...
GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN...
JAMESTOWN
349 PM CST MON DEC 12 2016 /249 PM MST MON DEC 12 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW 
  ZERO BETWEEN 6 PM THIS EVENING AND NOON TUESDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 6 AM TUESDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ018>020-031>035-040>048-050-051-130600-
/O.CON.KBIS.WC.Y.0012.161213T0300Z-161213T1600Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN...
CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
349 PM CST MON DEC 12 2016 /249 PM MST MON DEC 12 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO 10 AM CST /9 AM MST/ TUESDAY...

* EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW 
  ZERO BETWEEN 9 PM THIS EVENING AND 10 AM TUESDAY...WITH THE 
  COLDEST WIND CHILLS OCCURRING AROUND 7 AM TUESDAY. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TWH
663 
WWUS43 KBIS 130013
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
613 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY THROUGH TUESDAY MORNING...

.WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 20 BELOW TO 35
BELOW ZERO ACROSS NORTH DAKOTA THIS EVENING THROUGH TUESDAY
MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL
OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017-021>023-025-036-037-130815-
/O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON...
WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...
GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN...
JAMESTOWN
613 PM CST MON DEC 12 2016 /513 PM MST MON DEC 12 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY...

* WIND CHILL VALUES WILL RANGE FROM 20 BELOW ZERO TO 35 BELOW
  ZERO TONIGHT THROUGH TUESDAY MORNING...WITH THE COLDEST WIND
  CHILLS OCCURRING EARLY TUESDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ018>020-031>035-040>048-050-051-130815-
/O.CON.KBIS.WC.Y.0012.161213T0300Z-161213T1600Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN...
CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
613 PM CST MON DEC 12 2016 /513 PM MST MON DEC 12 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ TUESDAY...

* WIND CHILL VALUES WILL RANGE FROM 20 BELOW ZERO TO 35 BELOW
  ZERO TONIGHT THROUGH TUESDAY MORNING...WITH THE COLDEST WIND
  CHILLS OCCURRING EARLY TUESDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
758 
WWUS43 KBIS 130332
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY THROUGH TUESDAY MORNING...

.WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 20 BELOW TO
35 BELOW ZERO ACROSS NORTH DAKOTA THIS EVENING THROUGH TUESDAY
MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL
OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017-021>023-025-036-037-131145-
/O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON...
WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...
GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN...
JAMESTOWN
932 PM CST MON DEC 12 2016 /832 PM MST MON DEC 12 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY...

* WIND CHILL VALUES WILL RANGE FROM 20 BELOW ZERO TO 35 BELOW 
  ZERO TONIGHT THROUGH TUESDAY MORNING...WITH THE COLDEST WIND 
  CHILLS OCCURRING EARLY TUESDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ018>020-031>035-040>048-050-051-131145-
/O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1600Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN...
CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
932 PM CST MON DEC 12 2016 /832 PM MST MON DEC 12 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ TUESDAY...

* WIND CHILL VALUES WILL RANGE FROM 20 BELOW ZERO TO 35 BELOW 
  ZERO TONIGHT THROUGH TUESDAY MORNING...WITH THE COLDEST WIND 
  CHILLS OCCURRING EARLY TUESDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
932 
WWUS43 KBIS 130621
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1221 AM CST TUE DEC 13 2016

...WIND CHILL ADVISORY THROUGH TUESDAY MORNING...

.WIND CHILL VALUES TO 35 BELOW ZERO CAN BE EXPECTED ACROSS WESTERN
AND CENTRAL NORTH DAKOTA THROUGH TUESDAY MORNING. UNDER THESE CONDITIONS
FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES.

NDZ001>005-009>013-017-021>023-025-036-037-131430-
/O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON...
WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...
GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN...
JAMESTOWN
1221 AM CST TUE DEC 13 2016 /1121 PM MST MON DEC 12 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES TO 35 BELOW ZERO THROUGH TUESDAY MORNING. 

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ018>020-031>035-040>048-050-051-131430-
/O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1600Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN...
CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
1221 AM CST TUE DEC 13 2016 /1121 PM MST MON DEC 12 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

* WIND CHILL VALUES TO 35 BELOW ZERO THROUGH TUESDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KS
364 
WWUS43 KBIS 130951
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
351 AM CST TUE DEC 13 2016

...WIND CHILL ADVISORY THROUGH TUESDAY MORNING...

.WIND CHILL VALUES TO 35 BELOW ZERO CAN BE EXPECTED ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THROUGH TUESDAY MORNING. UNDER
THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN
30 MINUTES.

NDZ001>005-009>013-017-021>023-025-036-037-131800-
/O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON...
WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...
GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN...
JAMESTOWN
351 AM CST TUE DEC 13 2016 /251 AM MST TUE DEC 13 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES TO 35 BELOW ZERO THROUGH TUESDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NDZ018>020-031>035-040>048-050-051-131600-
/O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1600Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN...
CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
351 AM CST TUE DEC 13 2016 /251 AM MST TUE DEC 13 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

* WIND CHILL VALUES TO 35 BELOW ZERO THROUGH TUESDAY MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KS
405 
WWUS43 KBIS 131615
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1015 AM CST TUE DEC 13 2016

...WIND CHILL ADVISORY NO LONGER IN EFFECT...

.WIND CHILL VALUES OVER THE AREA HAVE RISEN ABOVE ADVISORY
CRITERIA. THEREFORE THE WIND CHILL ADVISORY IS NO LONGER IN
EFFECT.

NDZ001>005-009>013-017-021>023-025-036-037-131715-
/O.CAN.KBIS.WC.Y.0012.000000T0000Z-161213T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON...
WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...
GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN...
JAMESTOWN
1015 AM CST TUE DEC 13 2016 /915 AM MST TUE DEC 13 2016/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

NDZ018>020-031>035-040>048-050-051-131715-
/O.EXP.KBIS.WC.Y.0012.000000T0000Z-161213T1600Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN...
CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...
BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON...
STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM...
WISHEK...ASHLEY...OAKES...ELLENDALE
1015 AM CST TUE DEC 13 2016 /915 AM MST TUE DEC 13 2016/

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES OVER THE AREA HAVE RISEN ABOVE ADVISORY
CRITERIA. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$
TWH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 12, 2:35 PM MST, 2 minutes earlier.

Area forecast discussion, Dec 12, 2:35 PM MST, 2 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
335 PM CST Mon Dec 12 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 317 PM CST Mon Dec 12 2016

Arctic high pressure and Wind Chill highlights are the main focus of
the short term period.

Currently, surface high pressure was situated along the Canadian and
northern U.S. Rockies. Over north dakota, weak pressure falls and
a light southwest winds over a good portion of central North
Dakota, with pressure rises and stronger northwest winds across
the west. Some area webcams are showing some drifting snow across
the roads. Also a few obs showing haze and Fog/Up indicative of a
little blowing snow.

For tonight and Tuesday...For the most part, given short term
model guidance looked reasonable. Did bump temperatures a little
lower tonight and leaned toward the higher previous forecast
guidance for winds on Tuesday. A steady wind of 8 to 15 mph
overnight should keep temperatures from plummeting tonight, but
will have to monitor as sky cover is limited and if we completely
decouple from stronger winds aloft, we might drop even lower than
forecast. With the steady winds, will need wind chill highlights
across the forecast area. After coordination with FGF will split
the CWA into two separate segments. The southwest and far south
central into the southern James River Valley should not see quite
the extent of frigid temperatures, and for not quite so long. A
little warmer on Tuesday with highs mainly in the single digits
above zero. Steady to occasional gusty winds will continue through
Tuesday and will continue to mention patchy blowing snow through
the short term period.

.LONG TERM...(Tuesday night through Monday)
Issued at 317 PM CST Mon Dec 12 2016

Cold temperatures and a shot of snow on Friday highlight the
extended forecast.

Deterministic models are in general agreement in the long term
portion of the forecast.

Continued cold Tuesday night through Thursday as Arctic high
pressure remains over the area. Highs Wednesday and Thursday will be
on either side of zero, but possibly into the lower teens over the
southwest on Thursday. A complex upper level trough then swings from
the Western U.S. into the central plains Friday through Saturday,
followed by another surge of Arctic high pressure from the north.
This will bring a large swath of precipitation across the central
portion of the country Thursday night through Friday night.

In our neck of the woods it appears the surge in Arctic high
pressure keeps the more significant snow amounts south of the state.
Models have been oscillating this qpf back and forth, toward and
away from the forecast area, so there is still some uncertainty.
Also, with such cold air over the area, Snow to liquid ratio's will
likely be above Climatology, resulting in higher snow amounts. Will
certainly need to monitor as we head through the week, but we could
see some accumulating snows south with possibly little or no
accumulation north.

Following the snow, we will likely see the coldest air of this
entire Arctic outbreak. Sub-zero highs are expected Saturday with
morning lows Saturday and Sunday of 10 to 25 below zero.

On the brighter side, after Sunday morning, upper flow becomes more
zonal and the Arctic air retreats north. More normal temperatures,
with highs in the 20s and lows in the single digits are expected as
we head into Christmas Week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 317 PM CST Mon Dec 12 2016

Mainly VFR conditions at taf sites through the 18Z taf period.
Lake effect MVFR stratus layer possible on and off at KBIS.
Elsewhere an occasional MVFR layer is possible due to the Arctic
airmass, however in general VFR will be the rule. West to
northwest surface flow through the forecast period. Gusty winds to
around 25kts at times this afternoon and again late Tuesday
morning.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 9 PM CST /8 PM MST/ this evening to 10
AM CST /9 AM MST/ Tuesday for NDZ018>020-031>035-040>048-050-051.

Wind Chill Advisory until noon CST /11 AM MST/ Tuesday for
NDZ001>005-009>013-017-021>023-025-036-037.

&&

SHORT TERM...TWH
LONG TERM...TWH
AVIATION...TWH
Hazardous weather outlook, Dec 12, 11:06 AM MST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1206 PM CST MON DEC 12 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131815-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1206 PM CST MON DEC 12 2016 /1106 AM MST MON DEC 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY BLOWING AND DRIFTING SNOW IS EXPECTED THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DANGEROUS WIND CHILL VALUES TO 35 BELOW ZERO ARE EXPECTED MAINLY
AT NIGHT AND THROUGH THE MORNING HOURS TUESDAY THROUGH SUNDAY.

PATCHY BLOWING AND DRIFTING SNOW IS ANTICIPATED TUESDAY THROUGH
WEDNESDAY.

ACCUMULATING SNOW IS POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT.
CHECK BACK FOR FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TWH

Nearby

Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.